Bad reactions to first meds


#1

Hi all. Recently diagnosed, I was prescribed Ropiqual XL 2mg increasing to 4mg after 2 weeks. I took my first dose on Saturday night and slept like a log. When I awoke on Sunday, I have never felt so ill and was violently sick until it was time to take the next dose. The doctor on 101 told me not to take any more as I had suffered a severe reaction. She told me to call Parkinsons Nurse on Monday, rather than my GP. I cannot get hold of the nurse. I have left messages but don't seem to get a call back. I called my GP last night and was told she only takes calls in the mornings and is not in until Wednesday. She is the one I have been dealing with in my practice. This whole dilemma is making me think should I just put up with my symptoms for now as I'm dreading what reaction I might get next time. My main symptoms are no swing in left arm with slight tremor, my left hand has little coordination,restless legs, urge incontinence and I'm very slow to move. I can cope as I have been. Any views or advice would be much appreciated. Thanks. 


#2

I'm no expert but I really don't think being violently sick is a normal side effect of any medication. I know some PD meds can make you feel a bit nauseous for a few days, but that's different.

If you've been advised you to stop then you should stop - at least until you can get some expert advice. Can you try and get in touch with your neurologist? (My experience of GPs knowing anything about PD medication is not encouraging!)


#3

Hi lovemyholidays

This situation is concerning. You need to be careful coming off Parkinson's drugs but it is also not good that you've been that ill. Please give a ring to our helpline and let them know that you need to speak to someone as soon as possible. They can put you through to a Parkinson's nurse. The number is 0808 800 0303. 

Ezinda


#4

Thanks both of you. As I have not yet been able to speak to my nurse, I called the local support worker, who will ask her to contact me. Ezinda, please don't worry. I only took one tablet - that 2mg was enough to make me Ill. I couldn't take any more ever. Thanks.